# SDR 2022FA0000523

- Difficulty date: March 22, 2022
- Submitted: September 19, 2022
- Operation: General aviation
- Aircraft: N7197V
- Make and model: Robsin R44
- Aircraft serial: 0692
- Aircraft time: 5,863 hours
- Engine: Lyc O540F1B5
- Engine time: 5,273 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 17B23936
- Condition: Broken
- Location: Engine
- Part time: 1,541 hours
- Component: Cylinder Assy., Lyc
- Component part number: LW13870
- Stage of operation: CR
- How discovered: B
- Nature of condition: R, E
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT ENGINE BEGAN TO RUN ROUGH AND AN INCREASED POWER SETTING WAS REQUIRED TO MAINTAIN LEVEL FLIGHT. THE HELICOPTER IMMEDIATELY RETURNED TO THE HELIPAD AND MADE A NORMAL LANDING. BORE SCOPE INSPECTION REVEALED THAT THE #3 CYLINDER EXHAUST VALVE HAD BROKEN AT THE STEM AND WAS RELEASE INTO THE CYLINDER. SEVERE CYLINDER DAMAGE RESULTED AS WELL AS METAL CONTAMINATION OF THE OIL SYSTEM.
